MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION DUO-VENT SOLUTION SET; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION DUO-VENT SOLUTION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 1C8507
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Dyspnea (1816); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during patient infusion of epoprostenol with a duo-vent solution set, a small hole in the tubing was observed.It was further reported blood backed up into the tubing and the patient became ¿hypotensive and short of breath¿.Phenylephrine was administered ¿to support the blood pressure¿ and the extra-corporeal membrane oxygenation settings were "increased to support the patient".According to the reporter, ¿no apparent force was applied to the tubing; this appeared to happen spontaneously".At the time of this report, the patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
The user facility submitted medwatch (b)(4) for this event.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Initially, the cause of the condition was determined to be due to a user handling situation, as it was determined that the reported condition cannot be generated by manufacturing process.However, the cause of the condition could not be determined.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was received for evaluation.Visual inspection was performed using the naked eye and it was observed that all components were in place; however, a cut in the tube was observed.The set was dimensional measured, and no defects were found.A pull test was performed to all joints of the set and no defects were noted.Leak testing was performed, and a leak from the cut in the tubing was observed.The reported condition was verified.The cause of the condition was determined to be due to a user handling situation, as it was determined that the reported condition cannot be generated by manufacturing process.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
DUO-VENT SOLUTION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - DOMINICAN REPUBLIC
carretera sanchez km 18.5
parque industrial itabo piisa
haina, san cristobal 91000
DR   91000
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key15587050
Report Number1416980-2022-05446
Device Sequence Number17936719
Product Code FPA
UDI-Device Identifier00085412014319
UDI-Public(01)00085412014319
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K203609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Catalogue Number1C8507
Device Lot NumberDR22C09055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer11/07/2022
11/10/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/08/2022
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPOPROSTENOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown